Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 8, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 22, 2019, 3:11 AM MST for Doña Ana County, Grant County, Hidalgo County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 22, 2019, 5:00 AM MST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 3:11 AM MST (10:11 UTC)
- In effect from
- Feb 22, 2019, 5:00 AM MST
- Expired
- Feb 23, 2019, 12:17 PM MST
- In force
- 31 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 43 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3732 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS74 KEPZ 221011 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 311 AM MST Fri Feb 22 2019 ....WINDY ACROSS MUCH OF SOUTHERN NEW MEXICO AND WEST TEXAS TODAY AND TONIGHT... .A strong upper level low pressure system with a cold front will move across the southwestern United States today and tonight causing windy conditions across the region. West to southwest winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. The winds will create hazardous driving conditions especially in areas of snow and rain. NMZ405-406-222100- /O.NEW.KEPZ.WI.Y.0008.190222T1200Z-190222T2100Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 311 AM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect until 2 PM MST this afternoon. * TIMING...Windy conditions will continue this morning with winds diminishing in the early afternoon.| * WINDS...West to southwest winds will have sustained speeds near 30 mph with gusts around 45 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility to under a mile over isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ410-411-413-222300- /O.NEW.KEPZ.WI.Y.0008.190222T1900Z-190223T0400Z/ Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Southern Tularosa Basin- Including the cities of Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, and White Sands Range Headquarters 311 AM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon today to 9 PM MST this evening. * TIMING...Winds will increase this morning and have maximum speeds in the afternoon hours. * WINDS...Winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility to under a mile over isolated locations. Difficult conditions will also exist in areas of rain and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ418>420-423-222300- /O.NEW.KEPZ.WI.Y.0008.190222T1900Z-190223T0700Z/ Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Fabens, Fort Hancock, and Tornillo 311 AM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon today to midnight MST tonight. * TIMING...Winds will increase late this morning with strong winds continuing this afternoon into the evening. * WINDS...Winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility to under a mile over isolated locations. Difficult conditions will also exist in areas of rain and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ414>417-TXZ421-422-424-222300- /O.NEW.KEPZ.WI.Y.0009.190222T2200Z-190223T1300Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Cornudas, Dell City, Salt Flat, Sierra Blanca, and Indian Hot Springs 311 AM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MST SATURDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 6 AM MST Saturday. * TIMING...Winds will increase in the afternoon with strong continuing overnight. * WINDS...Winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust or blowing rain and snow may lower the visibility to under a mile over a few locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
3 follow-up statements
603 WWUS74 KEPZ 222237 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 337 PM MST Fri Feb 22 2019 ....WINDY ACROSS MUCH OF SOUTHERN NEW MEXICO AND WEST TEXAS TODAY AND TONIGHT BEHIND STRONG PACIFIC COLD FRONT... .A strong upper level low pressure system with a cold front will pass through the forecast area tonight causing windy conditions across the region overnight into tomorrow afternoon. West to southwest winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. The strongest winds will occur overnight along east slopes of area mountains. The winds will create hazardous driving conditions especially in areas of snow and rain. NMZ414>416-230630- /O.CAN.KEPZ.WI.Y.0009.000000T0000Z-190223T1300Z/ /O.NEW.KEPZ.WI.Y.0010.190223T0700Z-190224T0000Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 337 PM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SATURDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from midnight tonight to 5 PM MST Saturday. * TIMING...Winds will increase overnight as the cold front passes and continue into tomorrow afternoon. Winds will diminish tomorrow evening. * WINDS...Winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust or blowing rain and snow may lower the visibility to under a mile over a few locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ417-TXZ421-422-424-230630- /O.EXT.KEPZ.WI.Y.0009.000000T0000Z-190224T0000Z/ Otero Mesa-Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Crow Flats, Cornudas, Dell City, Salt Flat, Sierra Blanca, and Indian Hot Springs 337 PM MST Fri Feb 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST SATURDAY... * TIMING...Winds will increase overnight as the cold front passes and continue into tomorrow afternoon. Winds will diminish tomorrow evening. * WINDS...Winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust or blowing rain and snow may lower the visibility to under a mile over a few locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ410-411-413-TXZ418>420-423-230630- /O.EXT.KEPZ.WI.Y.0008.000000T0000Z-190224T0000Z/ Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Southern Tularosa Basin-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Fabens, Fort Hancock, and Tornillo 337 PM MST Fri Feb 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST SATURDAY... * TIMING...Winds will increase overnight as a cold front passes and continue into tomorrow afternoon. Winds will diminish tomorrow evening. * WINDS...Winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility to under a mile over isolated locations. Difficult conditions will also exist in areas of rain and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dennhardt
254 WWUS74 KEPZ 230601 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1101 PM MST Fri Feb 22 2019 ....WINDY ACROSS MUCH OF SOUTHERN NEW MEXICO AND WEST TEXAS TONIGHT AND SATURDAY BEHIND STRONG PACIFIC COLD FRONT... .A strong upper level low pressure system with a cold front will passed through the forecast area on Friday causing windy conditions across the region. Those winds will continue overnight into Saturday afternoon. West to southwest winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. The strongest winds will occur tonight along east slopes of area mountains. The winds will create hazardous driving conditions especially in areas of snow and rain. NMZ417-TXZ421-422-424-240000- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-190224T0000Z/ Otero Mesa-Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Crow Flats, Cornudas, Dell City, Salt Flat, Sierra Blanca, and Indian Hot Springs 1101 PM MST Fri Feb 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * TIMING...Winds will continue tonight as the cold front passes and continue into Saturday afternoon. Winds will diminish Saturday evening. * WINDS...Winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust or blowing rain and snow may lower the visibility to under a mile over a few locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ410-411-413-TXZ418>420-423-240000- /O.CON.KEPZ.WI.Y.0008.000000T0000Z-190224T0000Z/ Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Southern Tularosa Basin-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Fabens, Fort Hancock, and Tornillo 1101 PM MST Fri Feb 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * TIMING...Winds will continue tonight as the cold front passes and continue into Saturday afternoon. Winds will diminish Saturday evening. * WINDS...Winds will have sustained speeds near 30 mph with gusts around 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust may lower the visibility to under a mile over isolated locations. Difficult conditions will also exist in areas of rain and snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ414>416-240000- /O.CON.KEPZ.WI.Y.0010.190223T0700Z-190224T0000Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1101 PM MST Fri Feb 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * TIMING...Winds will continue tonight as the cold front passes and continue into Saturday afternoon. Winds will diminish Saturday evening. * WINDS...Winds will have sustained speeds near 30 mph with gusts from 40 to 50 mph. * IMPACTS...The winds will create hazardous driving conditions especially for high profile vehicles. Blowing dust or blowing rain and snow may lower the visibility to under a mile over a few locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
014 WWUS74 KEPZ 231917 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1217 PM MST Sat Feb 23 2019 ...The threat for strong winds has moved out of the area... .An upper level storm system that brought rain, snow and strong winds to the area is quickly moving into the Midwest. As it moves away, we will see lighter and lighter winds. The threat for strong winds has moved out of the area. We will still see breezy and occasionally gusty winds this afternoon, but they will stay below advisory levels. NMZ417-TXZ421-422-424-232030- /O.CAN.KEPZ.WI.Y.0009.000000T0000Z-190224T0000Z/ Otero Mesa-Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Crow Flats, Cornudas, Dell City, Salt Flat, Sierra Blanca, and Indian Hot Springs 1217 PM MST Sat Feb 23 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. An upper level storm system that brought rain, snow and strong winds to the area is quickly moving into the Midwest. As it moves away, we will see lighter and lighter winds. The threat for strong winds has moved out of the area. We will still see breezy and occasionally gusty winds this afternoon, but they will stay below advisory levels. $$ NMZ410-411-413-TXZ418>420-423-232030- /O.CAN.KEPZ.WI.Y.0008.000000T0000Z-190224T0000Z/ Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Southern Tularosa Basin-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Fabens, Fort Hancock, and Tornillo 1217 PM MST Sat Feb 23 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. An upper level storm system that brought rain, snow and strong winds to the area is quickly moving into the Midwest. As it moves away, we will see lighter and lighter winds. The threat for strong winds has moved out of the area. We will still see breezy and occasionally gusty winds this afternoon, but they will stay below advisory levels. $$ NMZ414>416-232030- /O.CAN.KEPZ.WI.Y.0010.000000T0000Z-190224T0000Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1217 PM MST Sat Feb 23 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Wind Advisory. An upper level storm system that brought rain, snow and strong winds to the area is quickly moving into the Midwest. As it moves away, we will see lighter and lighter winds. The threat for strong winds has moved out of the area. We will still see breezy and occasionally gusty winds this afternoon, but they will stay below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:39 PM MST, 11 hours 32 minutes earlier.
Area forecast discussion, Feb 21, 3:39 PM MST, 11 hours 32 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
339 PM MST Thu Feb 21 2019
.SYNOPSIS...
A strong winter storm system will bring significant snowfall to
the Gila Region and parts of Southwestern New Mexico tonight and
especially on Friday. Travel will likely be severely impacted in
the Gila Region, and lighter snow amounts may also cause hazardous
driving conditions in the lowlands west of Deming. Gusty winds and
rain will move into the Rio Grande valley late Friday, and may
change to snow briefly before drier air moves in from the west.
Gusty winds and colder temperatures will persist through Friday
night. Cool temperatures will linger on Saturday, with
temperatures warming up to near normal on Monday. Warmer
temperatures, with highs approaching 70 in the lowlands, will
arrive by the middle of next week.
&&
.DISCUSSION...
Water vapor imagery shows the upper level low associated with our
major winter storm centered over southern Nevada, with a weak
surface low trying to take shape over NW Arizona, and a cold front
extending south roughly along the lower Colorado River. A
significant band of precip extends across central Arizona. Dry
slot aloft is still in control over southern New Mexico. Surface
obs still show dewpoints are stuck in the 10s and single digits
across much of the area, including the Gila. This may delay the
onset of precip, especially in the lower and "mid" elevations.
Overall forecast philosophy with the timing and evolution of the
system is unchanged, and NAM/GFS are in fair agreement with little
in the way of run-to-run changes in the "bigger picture".
The upper low will move slowly east tonight. SSW flow aloft along
with moisture advection will result in orographic lift over the
higher terrain of the Gila, which will slowly but steadily allow a
"top-down" moistening of the mid and lower troposphere. Thus,
expect precip to mainly affect the highest terrain (7500 feet +)
this evening, then work into the mid-elevations later tonight...those
0s and 10s dewpoints will take some time to overcome.
The heaviest precipitation will occur starting late tomorrow
morning or early in the afternoon as a stronger-than-is-typical
Pacific cold front moves in from the west, crossing the AZ/NM line
somewhere between 15Z and 18Z.
A little concerned that people in places like Silver City (those
"mid-elevations") will wake up tomorrow to a fairly benign scene,
go about their usual routine, then get taken by surprise with the
sudden onset of moderate to heavy snow and gusty winds. Mentioned
this in the WSW product, and we will try to address this though
social media this evening.
Snow levels behind the front will drop very quickly. Had to make
major changes to the hourly temperature trends to account for the
FROPA, especially in SW New Mexico. Highs will likely occur before
Noon at Silver City, Lordsburg, Animas, etc. Once precip starts
in earnest in Silver City, they'll likely stay below freezing, and
snow will accumulate quickly. Note GFS and NAM both have a good
"cross hair" signature (strong omega max in the dendritic growth
zone while saturated) over Silver City, right around 21Z Fri.
While there is a window between frontal passage and precip
clearing out for snow in the lowlands east of the Continental
Divide, the further east you go, the narrower that window is.
Timing of the development of a mid-level dry slot is such that it
punches east more or less at the same time as FROPA for areas near
and east of the Rio Grande, while moisture associated with the
upper low itself will stay roughly north of a DMN-LRU line.
As for expected snowfall amounts -- there will be localized areas
of higher and lower amounts depending on upslope and downslope
conditions. Expect significant downsloping in the Sapillo Creek
and Mimbres Valleys in the shadow of the Pinos Altos range, and
significant downsloping along the east slopes of the Black Range,
likely resulting in a large gradient between Kingston (8-10") and
Hillsboro (2-4"). Snowfall max will likely be in the Mogollons in
the Gila Wilderness, but NM-15 on the crest of the Pinos Altos
Range may top 12-15".
Most of the moisture will be wrung out over the Gila, but a
relatively brief burst of moderate snow in the Sacramentos should
bring 2 to 6 inches there (lowest along the east slopes below 7500
feet).
The system looks to pull out of the area quickly Friday night.
Zonal flow takes over this weekend, with temperatures expected to
increase above normal next week (possible 70 at ELP by Tue/Wed).
&&
.AVIATION...Valid 22/00Z-23/00Z...
In the Gila region through the period, expect generally 1-3SM -SN
SCT-BKN015-025 BKN030-040 with areas of SN BLSN BLO 1SM BLO
BKN010 after 12Z. Elsewhere skies will generally be FEW-SCT050-070
SCT-BKN100-120 through 12Z then becoming SCT-BKN040-060
BKN080-100 with scattered to numerous -SHRA BKN015-025 moving from
west to east across the area. After 18Z, lowland areas west of a
KTCS-KDMN line and in the Sacramento Mountains could see some
1-3SM -SHRASN BKN015. Winds will become south to southeast
overnight at 10-20KTS and after 15Z start shifting around to the
southwest to west at 15-25G35KTS as cold front passes.
&&
.FIRE WEATHER...
Strong storm system currently over southern NV will be moving
across the region over the next 36 hours. This system will bring
some heavy snow to the Gila region where over a foot of snow could
occur above 6000 feet starting tonight. Over the lowlands, rain
will spread west to east starting Friday morning and make it
through region by midnight. Some areas, especially southwestern NM
could see the rain change to snow with accumulations heaviest in
the bootheel. Breezy southerly winds tonight and through part of
the day tomorrow will give way to strong west winds behind cold
front Friday afternoon when gusts over 45 mph are possible.
Temperatures behind the front on Saturday will remain below
normal with near normal temperatures expected for the remainder of
the period. Relative humidities by Monday look to fall back into
the teens to mid 20s but winds will generally remain under 15 mph
as a weak zonal flow sets up over the region. Vent rates will
start out good to excellent Friday and Saturday but fall off to
poor to fair Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 38 62 32 53 / 0 50 70 0
Sierra Blanca 35 64 29 50 / 0 0 60 0
Las Cruces 36 53 28 51 / 0 70 40 0
Alamogordo 35 57 26 49 / 0 50 70 0
Cloudcroft 25 37 13 27 / 0 80 100 0
Truth or Consequences 36 47 26 50 / 20 80 40 0
Silver City 31 33 20 34 / 80 100 50 0
Deming 37 49 24 49 / 10 80 40 0
Lordsburg 37 42 23 43 / 30 90 40 0
West El Paso Metro 40 61 32 52 / 0 50 60 0
Dell City 32 66 28 55 / 0 0 60 0
Fort Hancock 35 70 31 55 / 0 0 70 0
Loma Linda 34 58 27 48 / 0 30 70 0
Fabens 33 65 31 54 / 0 20 70 0
Santa Teresa 36 59 28 51 / 0 60 60 0
White Sands HQ 36 57 31 52 / 0 70 60 0
Jornada Range 33 53 25 51 / 0 70 50 0
Hatch 36 52 26 52 / 0 80 40 0
Columbus 37 56 28 51 / 0 80 40 0
Orogrande 33 59 25 51 / 0 50 70 0
Mayhill 30 50 20 39 / 0 60 90 0
Mescalero 28 47 19 35 / 0 70 90 0
Timberon 26 46 17 36 / 0 60 90 0
Winston 29 38 15 39 / 50 100 50 0
Hillsboro 34 42 21 47 / 50 90 40 0
Spaceport 34 49 24 51 / 0 80 40 0
Lake Roberts 28 31 14 34 / 90 100 50 0
Hurley 32 36 19 36 / 60 100 50 0
Cliff 32 39 18 37 / 80 90 40 0
Mule Creek 32 35 20 35 / 90 100 50 0
Faywood 34 38 21 40 / 50 100 40 0
Animas 38 43 21 45 / 20 90 40 0
Hachita 38 47 21 46 / 0 90 40 0
Antelope Wells 38 45 22 47 / 0 90 60 0
Cloverdale 36 36 21 41 / 30 100 50 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Storm Warning from 10 AM Friday to midnight MST Friday
night for NMZ406.
Winter Weather Advisory from 10 AM Friday to midnight MST Friday
night for NMZ404-405.
Winter Storm Warning from 6 PM this evening to midnight MST
Friday night for NMZ401>403-408.
Winter Weather Advisory from 2 PM Friday to midnight MST Friday
night for NMZ414>416.
TX...None.
&&
25-Hardiman / 26-GrzywaczHazardous weather outlook, Feb 21, 4:45 AM MST, 22 hours 26 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 445 AM MST Thu Feb 21 2019 Names>417-Txz418>424-221245- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 445 AM MST Thu Feb 21 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight A few rain showers and high mountain snow showers will develop over the Gila Wilderness region this afternoon with rain and mountain snows increasing west of a Deming to Truth Or Consequences line tonight. Up to 6 inches of snow may fall over a few mountain areas above 7000 feet. Also windy this afternoon with wind gusts around 30 to 40 across the region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Mountain snows and lowland rains will become more widespread on Friday with heavy snows occurring over the Gila Wilderness. Total snow amounts will be around 12 to 18 inches across the gila Wilderness above 7000 feet with 6 to 12 inches most of the lower elevations. Winds gusting up to 40 mph may cause near blizzard conditions across the Gila Wilderness region. Elsewhere snow amounts may be around 3 to 5 inches across the mountains of the New Mexico bootheel with around 3 inches of snow over the Sacramento Mountains. Mostly rain or rain mixed with snow expected most of the lower elevations with little or no snow accumulations. Most of the rain and snow will end by midnight Saturday. Also windy on Friday with winds gusting around 40 mph. Windy on Saturday with winds gusting around 30 to 40 mph mainly in the morning. No hazardous weather will occur Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters will be needed to report heavy snow mainly across the Gila Wilderness region tonight through Friday night. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:11 AM MST | Wind Advisory | EPZ | Otero | 33 hr |
| Feb 22, 12:52 PM MST | Dust Storm Advisory | EPZ | Doña Ana, Luna, Otero | 3 hr |
| Feb 22, 3:32 PM MST | Dust Storm Advisory | EPZ | Doña Ana, Otero | 118 min |
| Feb 22, 3:37 PM MST | Wind Advisory | EPZ | Otero | 21 hr |
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.